Maine Organic Farmers and Gardeners Association hosts the 39th annual Common Ground Country Fair Friday through Sunday, Sept. 25 through 27, at MOFGA's Common Ground Education Center, Crosby Brook Road off Route 220. Gates will open at 9 a.m. each day.

The Common Ground Country Fair features a wide variety of live music and performance by artists with Maine roots, as well as crafts tents filled with traditional arts, many focused on fiber and fleece. Entertainment venues include an open Amphitheater, the intimate Spotlight Stage, a Maine Folk Traditions tent and, for the fair's younger audience members, the Sunflower Stage in the Children’s Area. There also will be plenty of roving entertainers out and about the fairgrounds all weekend. The schedule of performances, subject to change, follows. Most sets run an hour.

Friday, Sept. 25

9 a.m.: Maine favorite singer/songwriter Martin Swinger will begin roving the grounds.

9:30 a.m.: Katherine Rhoda performs folk music on vintage instruments on the Sunflower Stage. Also, the Spark Artists’ Collective will begin its full day of roving music and dance.

10:30 a.m.: Folk-rocker Jonboy Nemo plays on the Spotlight Stage.

11 a.m.: Learn to Play the Spoons demo takes place in the Maine Folk Traditions tent.

11:30 a.m.: Martin Swinger plays on the Spotlight Stage.

Noon: Indie folk band Timbered Lake plays in the Amphitheater; traditional string band music on the Maine Folk Traditions stage; and multi-genre John Hasnip starts roving.

12:30 p.m.: Folk/roots artist Gabriel Zacchai plays on the Spotlight Stage.

1:30 p.m.: Indie folk duo Builder of the House plays in the Amphitheater.

1:45 p.m.: Springwater Music offers modern jazz on the Spotlight Stage.

2 p.m.: The fair’s first contra dance takes place on the Maine Folk Traditions stage.

3 p.m.: Connor Garvey plays acoustic folk-driven rock in the Amphitheater; and John Hasnip plays the Spotlight Stage.

4 p.m.: More traditional string band music on the Maine Folk Traditions stage.

4:15 p.m.: Midcoast trio Meteora plays original contemporary and traditional folk on the Spotlight Stage.

4:30 p.m.: The Howligans play a mix of folk, country, bluegrass and rock in the Amphitheater.

5 p.m.: Another contra dance caps the day in the Maine Folk Traditions tent.

Saturday, Sept. 26

9 a.m.: The Highlands Mary Morris dancers rove the fairgrounds until noon, as does a cappella chorus Women With Wings.

9:30 a.m.: Spark Artists’ Collective begins another day of roving (and parading) music and dance; and a full day of musical instrument and crafts activities for kids begins in the Kids’ Cosmos area.

10 a.m.: Sorcha Cribben-Merrill performs original ballads on the Spotlight Stage, while Women With Wings sings on the Maine Folk Traditions stage.

11 a.m.: Traditional string band music on the Maine Folk Traditions stage; Married with Children offers old-timey tunes in the Amphitheater; and the popular Gawler Family Band begins a 90-minute set on the Spotlight Stage.

Noon: Shape note singers gather in the Maine Folk Traditions tent, while Ale House String Band begins an afternoon of roving music.

12:15 p.m.: Music Together offers family music and movement on the Sunflower Stage.

12:30 p.m.: The Ale House String Band plays in the Amphitheater, while Maine faves Toughcats start a 90-minute set on the Spotlight Stage.

1 p.m.: The Balkan Women’s Choir offers music and dance on the Maine Folk Traditions stage; and The Maine Squeeze begins roving with their accordions.

1:15 p.m.: Earth Jammer Matt Loosigian plays music of ecology and conservation on the Sunflower Stage.

1:45 p.m.: New Relm plays countrified bluegrass in the Amphitheater.

2 p.m. The day’s first contra dance takes place in the Maine Folk Traditions tent.

3:15 p.m. Song Dog Puppeteers present the 45-minute “Coyote and the Boy, Ben” on the Sunflower Stage; and Zulu Leprechauns reunite in the Amphitheater.

3:30 p.m.: Veteran folk troubadour Putnam Smith performs on the Spotlight Stage.

4 p.m. More traditional string band music on the Maine Folk Traditions stage.

4:15 p.m. Happytown offers multiple instruments and genres in the Amphitheater; and the Spark Artists’ Collective takes the Sunflower Stage for a 45-minute performance.

4:45 p.m.: Hilton Park offers Americana, folk and blues on the Spotlight Stage.

5 p.m.: The fair’s second day concludes with a contra dance in the Maine Folk Traditions tent.

Sunday, Sept. 27

9:30 a.m.: A 45-minute family Music Together session starts the day on the Sunflower Stage; and all-day roving performances begin for the parading Spark Artists’ Collective, folk performer John Tercyak and ukulele/bass duo Frets & Fingers, as well as another full day of musical instrument and crafts activities for kids in the Kids’ Cosmos area.

10 a.m.: The annual Fiddler’s Showcase gets underway on the Maine Folk Traditions Stage.

10:30 a.m.: Multi-instrumentalist singer Katherine Rhoda performs on the Spotlight Stage.

11 a.m. Talented young Waldo County duo Audrey and Clayton perform on fiddle and keyboard in the Amphitheater.

11:30 a.m.: Vaudeville musical duo Professor Smartypants plays the Spotlight Stage, then goes a-roving the grounds.

Noon: Another shape note singing takes place in the Maine Folk Traditions tent.

12:15 p.m.: Amanda Panda offers a 45-minute music and dance Enchantment Camp on the Sunflower Stage.

12:30 p.m.: Inanna, Sisters in Rhythm percussion and vocal ensemble begin a 90-minute performance in the Amphitheater.

12:45 p.m.: The Jenny Van West Band mixes up roots fiddle styles on the Spotlight Stage.

1 p.m.: Rattle the Windows plays and offers a clogging demo on the Maine Folk Traditions stage.

1:15 p.m.: Folk singer and instrumentalist John Tercyak performs on the Sunflower Stage.

2 p.m. Acoustic trio Steamboat Gypsy heats up the Amphitheater, while singer and string player Jud Caswell performs on the Spotlight Stage; and there is another chance to Learn to Play the Spoons in the Maine Folk Traditions tent.

3 p.m.: Caller John McIntire & Friends host a family contra dance in the Maine Folk Traditions tent.

3:15 p.m.: The fair’s final performances feature Franco-American faves T-Acadie in the Amphitheater; and Americana/holler-folk band Bold Riley on the Spotlight Stage.

Admission et al

Advance ticket purchase is encouraged, as those with same go directly to the front of the ticket lines. Midcoast ticket outlets are Belfast Co-op and The Green Store in Belfast; Nature's Choice in Camden; Liberty Graphics; Good Tern Co-Op and Huston-Tuttle in Rockland; and Mac's Hardware, Unity. Tickets also are available online this year, via Brown Paper Tickets.

Members of MOFGA get free daily admission to the Common Ground Country Fair, as do fair volunteers, children younger than 13, handicapped citizens and school groups (Friday only). Otherwise, admission is $10 daily in advance, $15 at the gate; $8/$10 for those older than 64. Discounts of $2 are available for those who bicycle to the fair, as well as those who take the train from Unity or Thorndike.

There is much more than music at the annual fair. For more information, including how to volunteer, visit "The Fair" at mofga.org; call 568-4142; or email commonground@mofga.org.